MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
On (b)(6) 2016, the patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.On (b)(6) 2023, aneurysm enlargement with distal movement of the afx2 bifurcated stent graft of approximately 1-2cm was identified at routine follow-up.Successful reintervention was completed on (b)(6) 2023, with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Patient was discharged one day post-reintervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2, aneurysm enlargement of 9.7 mm and additional endovascular procedure is confirmed.The reported migration of the proximal extension is refuted.The implant angiogram showed superior stent margin of the proximal extension was at the base of the most proximal right renal artery.The computerized tomography scan dated (b)(6) 2022, showed the placement of the proximal extension to be the same.Therefore, there was no migration of the proximal extension, rather there was suboptimal placement of the stent at index.This is moderately consistent with the reported incident.The clinical evaluation also shows reasonable evidence to suggest a type iiib endoleak of both the proximal extension and main body occurred that was not included in the event as reported.The type iiib endoleaks were discovered on during a review of the computed tomography scan dated (b)(6) 2022.Device, user, procedure, or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported to be discharge to home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: medical device problem codes ¿ remove code 1395.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
On (b)(6) 2016, the patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.On (b)(6) 2023, aneurysm enlargement with distal movement of the afx2 bifurcated stent graft of approximately 1-2cm was identified at routine follow-up.Successful reintervention was completed on (b)(6) 2023, with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Patient was discharged one day post-reintervention.After the initial report, the clinical assessment determined that there was evidence to reasonably suggest a type iiib endoleak of both the proximal extension and main body occurred that was not included in the event as reported.The type iiib endoleaks were discovered on during a review of the computed tomography scan dated (b)(6) 2022.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16261625
Report Number2031527-2023-00013
Device Sequence Number20529410
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)17051
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2017
Device Model NumberBEA28-80/I20-40
Device Lot Number1354863007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date01/28/2023
Supplement Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019; Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (SN (B)(6)).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale